Hey guys, dr told me I could go down to 300 of lithium till he reevaluates in 2 weeks. Anyone ever hear of 300 being an effective dose? I was so manic I was so out of controll I couldent remember what I did last night! Ugh! First day back in 900 of lithium I wanted to die. Seriously the 300 seems to be working fine as long as I take my bedtime... 300 seroquil, 30 remeron, 60 cymbalta, 20 inderol oh and the 300 of the lith. Problem... The later at night it gets the less and less and less I want to take my pills! I feel good and I don't want to get slammed back down! If it weren't for a loving husband yelling out every 20min "shell it's time to take your pills!!" I don't think I would! I think maybe I just can't accept a total loss of even just a tiny bit of mania! I've had it all my life! It's all I know! If it weren't for the bad deceptions and well all the negative behavior that goes with being compleatlyflying high mania if I could keep the good and get rid of the bad behavior I would never want to come down! Damm it I miss it! I felt so alive! Someone please remind me why I begged my doc for help to come down!
Manic depression -anyone heard of 300mg Lithium being an effective dose for extremely manic patient?
Added 22 May 2011:
Oh (scatterbrian) question... Can 300 of lithium be an effective dose for an EXTREAMLY manic patient? Remember I have 5 zanax a day also plus the combined 90 of cymbalta (which seems to be almost totally ineffective as compared to the wonder drug I thought it was 6 monthes ago) which leads me to another question ... Anyone notice the cymbalta loosing effectiveness after time?
I can't answer all your questions other than I have discovered that Cymbalta seems to help for awhile after an increase, then I seriously wonder if it is doing anything. Try cutting back on it though and the mood swings are incredible! As in bad. I do get that, at least for a time, while you are manic you want to stay that way. You have energy again, can get so much done and your mind is just fantastic! Too bad it doesn't stay that way though. The next time you are crashing into a depression after being manic - WRITE down the reasons for taking the Lithium - for why you don't want to have the ups and downs all the time. You need to write it down #1 reason, #2 reason, etc. Nothing fancy - just put it down on paper and put it on your refrigerator so you'll remember why you need to take your medication. You don't want to put your partner in that position - put on your big girl pants and remind yourself why it's worth it to take that pill.
While you're manic, at least in the beginning it's hard to remember why so make it so you can read it during these times. Take gentle care - EJ
I feel for you. I use to miss the mania too. I can honestly say that I now after many many years am stable, on the correct medication, and leading a positive, active life style and that I truly don't miss the extreme highs. I am not manic anymore but I feel vibrant with energy and enjoy plenty of "up" time without the subsequent lows that inevitably follow.
If the 300 mgs of Lithium is enough for you then by all means go with it. You may have to increase in the future as you adjust to the medication. The doctor will probably want to check blood levels to get you in theraputic range, but you can take your time getting there. You are taking several medications so the combo may affect the ultimate dose of lithium you require.
An antidepressant can lose its effectiveness but I wouldn't mess with changing it while trying to adjust to the lithium, one thing at a time is what I would recommend.
I really like what Eliza Jane recommended. Keeping a list of reasons on the refrigerator to remind you why you want to control the mania sounds like a good tool. I use to keep journals of all my feelings and behaviors and found the writing as well as the reading of these journals a very useful tool.
It is possible to get the right combo of meds and talk therapy to alleviate the mania without squelching your vibrancy. It is a trail and error process finding the right meds so hang in there and keep trying.
I haven't heard from you in awhile. I was taking I believe 900mg of Lithium along with 600 of Manerix. I was treated for Major depression. I might be bipolar but not sure. The doctor thinks I might be because Lithium works for me. When I felt better I was lowered to 300mg Lithium and started to fell depressed so he change me to 600mg. He did discussed that if I stopped Lithium and started again there could be a chance it would not work like before. I was lucky it works fine. Maybe it's because I never stopped it completely. Hope this helps you. As you are going down keep a log of how you are feeling. If you don't feel right don't let it go too long because as you might know it takes awhile to fell better again. Take care.
Hi Shelery. YOU ARE STILL ALIVE! YOU FEEL ALIVE. Find an outlet for your aggression. I threw and kicked a great big ball one time when I was in the hospital. By the time I was finished doing this, I was a different person. Remember those deep down feelings of your own "self worth." There's another thing I'd like you to listen to. Respect yourself. Look into your eyes close up. Hold yourself strong. You have done this before. Your strong enough to do it again. I checked out the effective dose of lithium. This varies on a number of factors, including: How you respond to lithium; the particular lithium product being used; other medical conditions you may have; other meds you may be taking currently. Acute mania is usually 600 mg 3Xday. Starting at this dose helps to produce an effective lithium blood level(which is needed to control the sever symptoms of mania.) Although, the risk of lithium side effects and lithium toxicity also increase.
I can tell you from my experience that I need to eat something before I take this med. Talk to your Dr. about all this stuff. I also read that other Drs. prescribe a low dosage, and monitor the effectiveness at a low dosage, then increase it to it's maximum dosage. They introduce the med slowly. So, of course, different Drs. do things different ways. Mania is a very close companion, isn't it? I became homeless after the mania episode began. No one wanted me because I was a different person. I was a pathetic, egotistical, mad, off the wall woman who thought she had super power. The two Beautiful experiences I've ever had I, was reading my Bible, and writing in my Journal. I wrote in my journal every day all day, as well as reading the most encouraging and loving book, the Bible. Well, after 6 months of being homeless, a woman stole my journal. I am still grieving the loss of my companion. It had my thoughts, and feelings, moment by moment, every step of the way that I was in mania. Maybe that's what might be happening. Your suffering the loss of your friend--- the extreme highs of mania. Sometimes, in fact a great deal of the time, I eat because I have to take a medication. It's reached the point where I don't want to eat because I relate it to taking meds. I was medicating with lithium for a long time. I started having some twitching in my facial area. Also, my Psychiatrist wanted to go a different route then Lithium. I'm taking Klonopin, Lamictal and Ambien. I pray you find this helpful, and also that you find the answer to your question. It's excellent to reach out for help. Your doing the right thing. God bless you, Anna
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Aug 2018 • 7 answers
Updated 27 Oct 2017 • 3 answers
Updated 15 Feb 2018 • 5 answers
If someone is taking lithium and had 2 medium episodes what might the person have. One was manic and
Updated 13 Oct 2018 • 1 answer
Updated 18 Oct 2018 • 2 answers